Log In Sign Up

Paraguard??


Forum: Birth Control

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Birth Control LinkBack Topic Tools Search this Topic Display Modes
  #1  
February 5th, 2013, 08:10 PM
Platinum Supermommy
Join Date: Sep 2005
Location: Central Cali
Posts: 6,880
I'm irritated tonight. LOL I've had my IUD for 6 months now and have really had no major issues with it. The only "symptom" I've really had is hair loss? I really couldn't find anything online about it but about a month after I had it put in I started losing a lot of hair. At month 6 it's finally stopped and my hair loss is back to normal. But tonight....UGH! I started my period last wednesday and was thinking I was about done this morning, but tonight I started bleeding all over again and am having cramps like I get when I first start. Usually I have cramps days 1 and 2, not day 6!!!

What has your experiences been with paraguard if you've had one???
__________________


Reply With Quote
  #2  
February 8th, 2013, 03:14 PM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Many women experience hair loss due to the Paraguard. It's a sign of Copper Toxicity, which is kind of similar to an allergic reaction. Your body is reacting to the copper in the IUD.

As for heavy and irregular bleeding, those also common side effects of the Paragard. At insertion, your doctor should have given you a sheet that lists the potential side effects and health risks. Irregular/heavy/painful bleeding is on there. The reason for it is because the Paragard works by causing irritation and inflammation to the uterine lining, to prevent an embryo from implanting. This inflammation is what causes the heavier bleeding.
__________________
Reply With Quote
  #3  
February 12th, 2013, 04:45 PM
Platinum Supermommy
Join Date: Sep 2005
Location: Central Cali
Posts: 6,880
I know the information about the paraguard and how it works. I wouldn't have blindly gotten it otherwise. Just had never seen hair loss in any of the reading material. My bleeding has not been any heavier than before I had it. Just had a couple extra days this month and that's the only time I've had anything different happen. Was wondering about women's personal experiences with it.
__________________



Last edited by Lorelai; February 12th, 2013 at 04:48 PM.
Reply With Quote
  #4  
February 13th, 2013, 09:26 PM
momof8lopez's Avatar Platinum Supermommy
Join Date: Feb 2009
Location: illinois
Posts: 8,315
I had the paraguard twice now. The first time was from 2005 to 2009. I bled very heavy on the paraguard, but not to much cramping. I was also taking cancer treatment at the time (reason for the paraguard was for bc and breast cancer at the same time). The drugs I was taking was likely the cause of the heavy bleeding. Never had hair loss, I did not know that was a side effect. Could you be tested for a copper intolerance from your dr? Not sure if this is the cause, but worth looking into.

I also had the paraguard put back in last year after my 6th baby was born. Because of so many children, the paraguard would not stay in place and fell out the 2nd. month back in. I became pregnant again the month after (was scheduled for the Ensure procedure, but never made it...lol). I absolutely loved the paraguard....no hormones, 99% effective, never had to worry about becoming pg. Hoping you can find out what is causing this hair loss.....I would also get your thyroid tested....maybe a weird coinsidence (msp) that you have hair loss while on the paraguard. I know thyroid issues can cause a huge hair loss.
__________________
Thank you Shortcake for my beautiful siggy..]

Momma of 8 beautiful children now. Most recent is Jerry Jr. born 11/19/12 at 37wk, 7lbs 6oz and 19.5inches and Baby Reymundo born 10/7/13 at 35w6d, 6lbs 7oz, 19.5 inches. Momma of 5 angels. New siggy to come!

Reply With Quote
  #5  
March 20th, 2013, 04:20 AM
Mega Super Mommy
Join Date: Mar 2013
Posts: 3,604
I too had hair loss, but I had just had a baby and I always loose lots of hair. It was the normal amount for me. AF actually got lighter for me while on the paraguard. I'd think it was a strange cycle unless the cramps get worse then normal. Its possible for an IUD to perforate the uterine wall. I imagine that would cause cramping and bleeding.

I just noticed that this post was from last month. What ended up happening?
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 08:11 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0